# SDR STZ2001F00001

- Difficulty date: August 28, 2001
- Submitted: September 20, 2001
- Operation: Air carrier
- Aircraft: N509FS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952162
- Engine: Lyc TIO540*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Transmission
- Part number: 451813
- Part serial: 10048
- Condition: Inoperative
- Location: Right Flap
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

ON TAXI AFTER LANDING, PILOT SELECTED FLAPS UP, HEARD A LOUD POPPING SOUND,  FLAPS STOPPED RETRACTING, AND FLAP FAULT LIGHT ILLUMINATED.  MAINTENANCE FOUND RIGHT HAND FLAP HANGING LOOSE IN FULL DOWN POSITION.  FLAP JACKSCREW BECAME SEPARATED FROM FLAP TRANSMISSION, WITH JACKSCREW STILL ATTACHED TO FLAP.  DISASSEMBLY OF FLAP TRANSMISSION BODY HAD BACKED ALL OF THE WAY OFF, ALLOWING JACKSCREW SHAFT TO SEPARATE FROM TRANSMISSION.  CASTELLATED NUT IS SAFETIED IN POSITION AFTER TIGHTENING BY BENDING A TANG OF THE LOCK WASHER BENEATH IT INTO ONE OF CASTELLATED NUT GROOVES.  NO TANGS OF THIS LOCK WASHER SHOWED ANY SIGNS OF HAVING BEEN BENT.  WITH NO SAFETY, NUT EVENTUALLY VIBRATED LOOSE.  LEAD SEALS ON COMPONENT EXTER
